The intercurrent administration of doxorubicin hydrochloride to a patient undergoing whole-body hyperthermia for the treatment of metastatic cancer repeatedly produced ventricular irritability and cardiac dysfunction. Individually, doxorubicin and hyperthermia were tolerated by the patient without incident. Catecholamine determinations showed that the administration of doxorubicin under hyperthermic conditions increased the liberation of both epinephrine and norepinephrine. The acute synergistic cardiotoxic effects occurred with doxorubicin dosages that were severalfold less than those associated with only mild and transient ECG disturbances under normothermic conditions.
|頁（從 - 到）||1816-1817|
|期刊||JAMA: The Journal of the American Medical Association|
|出版狀態||已發佈 - 四月 27 1979|
ASJC Scopus subject areas
Kim, Y. D., Lees, D. E., Lake, C. R., Whang-Peng, J., Bull, J., Schuette, W., & Smith, R. (1979). Hyperthermia Potentiates Doxorubicin-Related Cardiotoxic Effects. JAMA: The Journal of the American Medical Association, 241(17), 1816-1817. https://doi.org/10.1001/jama.1979.03290430034020